Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Down The Dumps

Down The Dumps

I am in constant depression even though I take meds. A big part of it is the constant fatigue. Does any have a suggestion that helps you increase your energy? I take iron, but it's not enough.

A myRAteam Member said:

Ginseng and vitamin b12 as well as magnesium are natural energy boosters

posted almost 4 years ago
A myRAteam Member said:

I'm on cymbalta and it's been awesome for me. I try to get into a routine with exercise. Some days I can do lots and some days it's just a 10 min stroll.
I think depression is part and parcel with ra.
Try not to be too hard on yourself and do something that makes you happy everyday. Cup of tea and a book in the sunshine is my little piece of heaven!

posted almost 4 years ago
A myRAteam Member said:

Well, I'm just going to bounce in here like I know what I'm talking about. If you're not losing iron, like bleeding, taking iron supplement can cause oxidative stress, along with some other problems I can't remember what right now. But, of course I don't know your situation. For supplements, the following is what I do. Don't do this if your taking antidepressants and other medications. I like SAMe. I've been taking it for 20 years. SAMe is an expensive supplement, and you have to take folate, B6 and B12 with it... and you have to make sure you get a reliable brand like Douglas Lab or Nature Made or "Pure". But it's very good for depression and has no side effects (that I know of). If you're taking an antidepressant then don't take SAMe. Another one that's good for depression and other things is DHEA. But that's another one that you have to be careful to get a really good reliable brand. DHEA requires pretty big doses to get a good effect.. sometimes 250 mg and I don't know about how it interacts with other meds. Exercise is essential. It can cause increased inflammation in the beginning but then it will have an anti-inflammatory effect after several days. I don't do endurance things.. I lift heavy weights... and do maybe 5 sets of 5 repetitions... or even 2 repetitions .. even 1 sometimes. I dead lifted 175 pounds, once the other day. I'm sorry, it looks like I could go on typing forever. Maybe it's a side effect of DHEA and SAMe. I'll shut up now and hope I haven't offended anyone. Oops, I have to add, I take iodine and I do everything I can to avoid Fluoride and Perchlorate and plastics because .. that stuff interferes with iodine receptors in your thyroid gland.. and the rest of your body. Bye.

posted almost 4 years ago
A myRAteam Member said:

Depression is a terrible thing! I have depression, but I have been prescribed a antidepressant, I am using Cymbalta. since starting it I am doing well...i do not sit and cry any more. It is sort of like putting on rose colored glasses...With RA I think many more people are in a state of depression than they realize.
Hugs to you!

posted almost 4 years ago
A myRAteam Member said:

RA does cause depression as you just want to feel normal again. It can get you down you just have to always find the time to do the things you love the most and that make you happy. Also exercise is really important to release those happy endorphins although it is hard when u are in pain. On your good days make sure u do something fun. Hope u feel better soon 😊

posted almost 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in